Necessary and sufficient conditions to stability of discrete-time delay systems

Tao Wang, Weiming Xiang

Research output: Contribution to journalArticle

Abstract

This paper is concerned with the stability analysis of discrete-time linear systems with time-varying delays. The novelty of this paper lies in that a novel Lyapunov–Krasovskii functional that updates periodically along with the time is proposed to reduce the conservatism and eventually be able to achieve the non-conservativeness in stability analysis. It can be proved that the stability of a discrete-time linear delay system is equivalent to the existence of a periodic Lyapunov–Krasovskii functional. Two necessary and sufficient stability conditions in terms of linear matrix inequalities are proposed in this paper. Furthermore, the novel periodic Lyapunov–Krasovskii functional is employed to solve the ℓ2-gain performance analysis problem when exogenous disturbance is considered. The effectiveness of the proposed results is illustrated by several numerical examples.

Original languageEnglish (US)
Pages (from-to)9788-9803
Number of pages16
JournalJournal of the Franklin Institute
Volume356
Issue number16
DOIs
StatePublished - Nov 2019

Fingerprint

Lyapunov-Krasovskii Functional
Delay Systems
Discrete-time Systems
Time delay
Necessary Conditions
Stability Analysis
Sufficient Conditions
Discrete-time Linear Systems
Time-varying Delay
Stability Condition
Performance Analysis
Matrix Inequality
Linear Inequalities
Discrete-time
Disturbance
Update
Linear matrix inequalities
Linear Systems
Linear systems
Numerical Examples

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Signal Processing
  • Computer Networks and Communications
  • Applied Mathematics

Cite this

Necessary and sufficient conditions to stability of discrete-time delay systems. / Wang, Tao; Xiang, Weiming.

In: Journal of the Franklin Institute, Vol. 356, No. 16, 11.2019, p. 9788-9803.

Research output: Contribution to journalArticle

@article{6d74bffabbe342039c916170293a1120,
title = "Necessary and sufficient conditions to stability of discrete-time delay systems",
abstract = "This paper is concerned with the stability analysis of discrete-time linear systems with time-varying delays. The novelty of this paper lies in that a novel Lyapunov–Krasovskii functional that updates periodically along with the time is proposed to reduce the conservatism and eventually be able to achieve the non-conservativeness in stability analysis. It can be proved that the stability of a discrete-time linear delay system is equivalent to the existence of a periodic Lyapunov–Krasovskii functional. Two necessary and sufficient stability conditions in terms of linear matrix inequalities are proposed in this paper. Furthermore, the novel periodic Lyapunov–Krasovskii functional is employed to solve the ℓ2-gain performance analysis problem when exogenous disturbance is considered. The effectiveness of the proposed results is illustrated by several numerical examples.",
author = "Tao Wang and Weiming Xiang",
year = "2019",
month = "11",
doi = "10.1016/j.jfranklin.2019.07.024",
language = "English (US)",
volume = "356",
pages = "9788--9803",
journal = "Journal of the Franklin Institute",
issn = "0016-0032",
publisher = "Elsevier Limited",
number = "16",

}

TY - JOUR

T1 - Necessary and sufficient conditions to stability of discrete-time delay systems

AU - Wang, Tao

AU - Xiang, Weiming

PY - 2019/11

Y1 - 2019/11

N2 - This paper is concerned with the stability analysis of discrete-time linear systems with time-varying delays. The novelty of this paper lies in that a novel Lyapunov–Krasovskii functional that updates periodically along with the time is proposed to reduce the conservatism and eventually be able to achieve the non-conservativeness in stability analysis. It can be proved that the stability of a discrete-time linear delay system is equivalent to the existence of a periodic Lyapunov–Krasovskii functional. Two necessary and sufficient stability conditions in terms of linear matrix inequalities are proposed in this paper. Furthermore, the novel periodic Lyapunov–Krasovskii functional is employed to solve the ℓ2-gain performance analysis problem when exogenous disturbance is considered. The effectiveness of the proposed results is illustrated by several numerical examples.

AB - This paper is concerned with the stability analysis of discrete-time linear systems with time-varying delays. The novelty of this paper lies in that a novel Lyapunov–Krasovskii functional that updates periodically along with the time is proposed to reduce the conservatism and eventually be able to achieve the non-conservativeness in stability analysis. It can be proved that the stability of a discrete-time linear delay system is equivalent to the existence of a periodic Lyapunov–Krasovskii functional. Two necessary and sufficient stability conditions in terms of linear matrix inequalities are proposed in this paper. Furthermore, the novel periodic Lyapunov–Krasovskii functional is employed to solve the ℓ2-gain performance analysis problem when exogenous disturbance is considered. The effectiveness of the proposed results is illustrated by several numerical examples.

UR - http://www.scopus.com/inward/record.url?scp=85073005333&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85073005333&partnerID=8YFLogxK

U2 - 10.1016/j.jfranklin.2019.07.024

DO - 10.1016/j.jfranklin.2019.07.024

M3 - Article

AN - SCOPUS:85073005333

VL - 356

SP - 9788

EP - 9803

JO - Journal of the Franklin Institute

JF - Journal of the Franklin Institute

SN - 0016-0032

IS - 16

ER -